MAUDE Adverse Event Report: PALETTE LIFE SCIENCES BARRIGEL INJECTABLE GEL; HYDROGEL SPACER

PALETTE LIFE SCIENCES BARRIGEL INJECTABLE GEL; HYDROGEL SPACER
Catalog Number 011507
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On 20-aug-2024 palette life sciences received a notification from a [consultant] who received it from a [physician] in the united kingdom (uk).It was reported that "[consultant] was made aware on 19-aug-2024 about a couple of potential rwis in a [hospital] in (b)(6), uk.[physicians] reported that both patients are good and asymptomatic.Both patients will be reviewed on (b)(6) 2024.Issues with the injection process, and visibility lost during deployment as the patient was tense.The process stalled until the patient relaxed, then deployment continued.Because of visibility, the needle was withdrawn, and access again took place.[physician] thought was in the correct location and 9ml was deployed.Approx 1 centimeter around mid-prostate stalled and did not go beyond.On trus no suggestion of rwi and the patient was reported as fine".Additional information received on 23-aug-2024 indicated that the two potential cases occurred in a [hospital] in (b)(6) on (b)(6) 2024.Barrigel lot number involved: 21200-1, expiry date of nov-2025.Further additional information received on 02-sep-2024 from the [physician] indicated that endoscopy "has not shown any rectal mucosal damage.All clear".Additional information received on 06-sep-2024 from the [consultant] indicated that "both patients have not started their radiation treatment" and on 18-sep-2024 that "the patient is still asymptomatic more than 30 days since the procedure and the radiation treatment is delayed due to the patient's travel plans".
 
Additional Manufacturer Narrative
(b)(4).N/a.Other remarks: n/a.Corrected data: n/a.
 
Additional Manufacturer Narrative
Qn# (b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.If the sample becomes available at a later date a follow-up report will be submitted with investigation results.Palette life sciences will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
On 20-aug-2024 palette life sciences received a notification from a [consultant] who received it from a [physician] in the united kingdom (uk).It was reported that "[consultant] was made aware on 19-aug-2024 about a couple of potential rwis in a [hospital] in stoke, uk.[physicians] reported that both patients are good and asymptomatic.Both patients will be reviewed on 21-aug-2024.Issues with the injection process, and visibility lost during deployment as the patient was tense.The process stalled until the patient relaxed, then deployment continued.Because of visibility, the needle was withdrawn, and access again took place.[physician] thought was in the correct location and 9ml was deployed.Approx 1 centimeter around mid-prostate stalled and did not go beyond.On trus no suggestion of rwi and the patient was reported as fine".Additional information received on 23-aug-2024 indicated that the two potential cases occurred in a [hospital] in stoke on 12-aug-2024.Barrigel lot number involved: 21200-1, expiry date of nov-2025.Further additional information received on 02-sep-2024 from the [physician] indicated that endoscopy "has not shown any rectal mucosal damage.All clear".Additional information received on 06-sep-2024 from the [consultant] indicated that "both patients have not started their radiation treatment" and on (b)(6) 2024 that "the patient is still asymptomatic more than 30 days since the procedure and the radiation treatment is delayed due to the patient's travel plans".

Brand Name
BARRIGEL INJECTABLE GEL
Common Device Name
HYDROGEL SPACER
Manufacturer (Section D)
PALETTE LIFE SCIENCES
santa barbara
Manufacturer (Section G)
PALETTE LIFE SCIENCES
27 e cota st, suite 402
santa barbara
Manufacturer Contact
laura guadalupe gonzalez
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20293190
Report Number3014909464-2024-00020
Device Sequence Number20854630
Product Code OVB
UDI-Device Identifier00850004725108
UDI-Public(01)00850004725108(11)221206(17)251130(10)21200-1(21)
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K220641
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Catalogue Number011507
Device Lot Number21200-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/24/2024
Supplement Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexUnknown